MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. INNER SHAFT, STANDARD INSERTER; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM

ZIMMER BIOMET SPINE INC. INNER SHAFT, STANDARD INSERTER; ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Catalog Number 137M0003
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2019-00439.
 
Event or Problem Description
It was reported that during the procedure the surgeon had difficulty removing the inserter from the implant and a part of it broke off.The inserter was removed by twisting the inner shaft with pliers until it released.No patient harm or significant surgical delay was reported.This is report one of two.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The complaint is confirmed based on the provided photograph for one returned zyston inner shaft standard inserter or the failure of binding or jammed.Medical records were not provided for review.Per dhr review, the part was likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Root cause was unable to be determined.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
INNER SHAFT, STANDARD INSERTER
Common Device Name
ZYSTON STRUT OPEN TITANIUM SPACER SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9326798
Report Number3012447612-2019-00438
Device Sequence Number16227316
Product Code MAX
UDI-Device Identifier00880304856875
UDI-Public(01)00880304856875(10)984801
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number137M0003
Device Lot Number984801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1